Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 528, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 25, 2008, 3:01 PM CDT for Simpson County, Smith County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2008, 3:01 PM CDT (20:01 UTC)
- Expired
- Jun 25, 2008, 3:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 38 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 252001 SVRJAN MSC127-129-252045- /O.NEW.KJAN.SV.W.0528.080625T2001Z-080625T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 301 PM CDT WED JUN 25 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI... WEST CENTRAL SMITH COUNTY IN CENTRAL MISSISSIPPI... * UNTIL 345 PM CDT * AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITE OAK...OR 13 MILES NORTH OF MAGEE...AND MOVING NORTHEAST AT 4 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN SMITH COUNTY AT 320 PM CDT HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3218 8969 3210 8947 3200 8965 3206 8972 TIME...MOT...LOC 2001Z 207DEG 3KT 3205 8965 $$ BANNAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:59 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 25, 10:59 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1059 AM CDT WED JUN 25 2008 .UPDATE...ISOLATED CONVECTION WAS DEVELOP ACROSS THE SOUTHWESTERN ZONES EARLY ALREADY. STILL LOOKS LIKE THE LINGERING BOUNDARY OVER THE NORTHERN GULF WILL MOVE INLAND THROUGH THE DAY. IN THE MEANTIME... LIGHT SOUTHERLY WINDS CONTINUE AROUND THE CWA...WITH DEWPOINTS NEAR 70 AT MOST SITES. LOOKING FOR TYPICAL DIURNAL ACTIVITY TO DEVELOP BY EARLY AFTERNOON. SOUNDINGS SHOW GOOD LAPSE RATES FROM 850-700 MB. OF COURSE MOISTURE IS BETTER SOUTH...BUT PW VALUES AROUND JAN WERE STILL ABOUT 1.5IN. WILL CONTINUE ISOLATED SEVERE WORDING IN THE HWO FOR THE ENTIRE AREA...THERE WAS THE POTENTIAL FOR MICROBURST ACTIVITY IN ALL QUADS...SLIGHTLY LOWER TO THE NORTHWEST WHERE MOISTURE MAY BE A LITTLE LESS. WITH ALL OF THE SAID...DID NOT MAKE ANY ADJUSTMENTS TO THE CURRENT FORECAST. ISOLATED TO SCATTERED POPS WERE GOOD. TEMPS WERE OK. && .AVIATION...ISOLATED THUNDERSTORMS WERE DEVELOPING AROUND THE AREA EARLY...HEZ AND MAYBE TVR WILL SEE THE IMPACTS OVER THE NEXT HOUR OR TWO. OTHERWISE...WILL MAINTAIN VCTS AT ALL SITES THROUGH THE EARLY AFTERNOON. MAY HAVE TO ADJUST THE TIMING FOR POSSIBLE THUNDERSTORMS AT EACH SITE. RIGHT NOW...HBG MAY SEE THUNDERSTORM ACTIVITY BY 18Z. JAN MAY SEE A FEW SHOWERS IN THE AREA ALSO BY 18Z. FOR THE REST OF THE AREA WILL MAINTAIN LATE AFTERNOON ACTIVITY...GENERALLY DEVELOPING AROUND 21Z. BEYOND 03Z...MAY HOLD ON TO VCSH FOR LINGERING SHOWERS THRU 6Z. WILL ALSO MAINTAIN PATCHY FOG FROM AROUND 9Z-12Z. THE SCENARIO WILL LIKELY BE THE SAME FOR THURSDAY...WITH STORMS DEVELOPING EARLY ACROSS THE SOUTH AND MOVING NORTH THROUGH THE MORNING AND AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 70 89 70 / 45 35 59 21 MERIDIAN 92 67 88 67 / 31 35 62 27 VICKSBURG 93 68 88 71 / 48 32 56 16 HATTIESBURG 93 69 88 70 / 36 23 67 29 NATCHEZ 90 69 86 70 / 50 20 66 26 GREENVILLE 95 69 89 71 / 25 27 45 16 GREENWOOD 93 70 88 71 / 25 33 50 19 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7
Hazardous weather outlook, Jun 25, 12:06 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1206 PM CDT WED JUN 25 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261715- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1206 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH THIS EVENING. WIND GUSTS TO 60 MPH AND PENNY SIZED HAIL WILL BE POSSIBLE. BRIEF DOWNPOURS LEADING TO PONDING OF WATER ON ROADWAYS WILL BE LIKELY. PLENTY OF MOISTURE AND AFTERNOON HEATING WILL INCREASE INSTABILITY ACROSS THE REGION. WHEN COMBINED WITH DRIER AIR AND COOLER TEMPERATURES ALOFT...DAMAGING WINDS AND HAIL MAY DEVELOP ACROSS THE ARKLAMISS INTO THE EVENING. LOW LEVEL WINDS AND SEA BREEZE ACTIVITY WILL LEAD TO CLUSTERS OF STORMS ACROSS THE SOUTH...INCREASING THE POTENTIAL FOR SEVERE WIND GUSTS...MAINLY SOUTH OF INTERSTATE 20. MOST OF THE ACTIVITY SHOULD DIMINISH ACROSS THE REGION AFTER SUNSET WITH THE LOSS OF AFTERNOON HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. ACTIVATION IS OTHERWISE NOT ANTICIPATED THROUGH NEXT TUESDAY JULY 1. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jun 25, 1:25 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 125 PM CDT WED JUN 25 2008 MSZ073-251855- LAMAR MS- 125 PM CDT WED JUN 25 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER LAMAR COUNTY AT 125 PM CDT... MOVING NORTHEAST AT 4 MPH. PEOPLE IN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Jun 25, 1:57 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 157 PM CDT WED JUN 25 2008 MSZ064-072-251925- MARION MS-JEFFERSON DAVIS MS- 157 PM CDT WED JUN 25 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF BASSFIELD AT 157 PM CDT...MOVING EAST AT 5 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN JEFFERSON DAVIS AND MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
Local storm report, Jun 25, 2:05 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG WESSON 31.70N 90.40W
06/25/2008 COPIAH MS EMERGENCY MNGR
POWER OUTAGES, TREES DOWN, AND WINDOWS AND A ROOF BLOWN
OFF OF A STORE IN WESSON.
0135 PM HAIL WESSON 31.70N 90.40W
06/25/2008 E1.75 INCH COPIAH MS EMERGENCY MNGR
GOLF BALL SIZED HAIL IN WESSON.
&&
ETLocal storm report, Jun 25, 2:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND DMG 2 W MORGANTOWN 31.31N 89.95W
06/25/2008 MARION MS LAW ENFORCEMENT
A FEW TREES DOWN ON MORGANTOWN ROAD.
&&
ETSpecial weather statement, Jun 25, 2:40 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT WED JUN 25 2008 MSZ065-066-073-074-252010- COVINGTON MS-JONES MS-FORREST MS-LAMAR MS- 240 PM CDT WED JUN 25 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF SANFORD AT 240 PM CDT...MOVING NORTHEAST AT 12 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN COVINGTON...FORREST...JONES AND LAMAR COUNTIES...INCLUDING THE CITIES OF COLLINS AND PETAL...SHOULD MONITOR THIS STORM CLOSELY. EEC
Local storm report, Jun 25, 2:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG WESSON 31.70N 90.40W
06/25/2008 COPIAH MS EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN IN THE WESSON AREA.
0149 PM HAIL PURVIS 31.14N 89.41W
06/25/2008 E0.25 INCH LAMAR MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED ON HIGHWAY 11
0158 PM TSTM WND DMG PURVIS 31.14N 89.41W
06/25/2008 LAMAR MS EMERGENCY MNGR
A POWERLINE AND TREE WERE BLOWN DOWN AT THE INTERSECTION
OF MITCHELL ROAD AND ALDON ROAD.
&&
HAMRICKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 53 min |
| Jun 24, 7:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 45 min |
| Jun 24, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 41 min |
| Jun 24, 7:50 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 55 min |
| Jun 24, 7:56 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 49 min |
| Jun 24, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 41 min |
| Jun 24, 8:25 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 31 min |
| Jun 24, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 59 min |
| Jun 25, 11:47 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 28 min |
| Jun 25, 12:03 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 27 min |
| Jun 25, 12:16 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 21 min |
| Jun 25, 12:24 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 39 min |
| Jun 25, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 26 min |
| Jun 25, 12:51 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 39 min |
| Jun 25, 12:58 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 32 min |
| Jun 25, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 46 min |
| Jun 25, 1:16 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 29 min |
| Jun 25, 1:21 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 54 min |
| Jun 25, 1:22 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 23 min |
| Jun 25, 1:29 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 46 min |
| Jun 25, 1:32 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 43 min |
| Jun 25, 1:40 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 50 min |
| Jun 25, 1:51 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 39 min |
| Jun 25, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 51 min |
| Jun 25, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 42 min |
| Jun 25, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 48 min |
| Jun 25, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 50 min |
| Jun 25, 2:34 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 13 min |
| Jun 25, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 26 min |
| Jun 25, 2:42 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 18 min |
| Jun 25, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 28 min |
| Jun 25, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 42 min |
| Jun 25, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 25 min |
| Jun 25, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 27 min |
| Jun 25, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 27 min |
| Jun 25, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 40 min |
| Jun 25, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 50 min |
| Jun 25, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 65 min |
| Jun 25, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 16 min |
| Jun 25, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 48 min |
| Jun 25, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 52 min |
| Jun 25, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 14 min |
| Jun 25, 5:35 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 15 min |
| Jun 25, 6:41 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.